Aspirin Poisoning (cont.)
IN THIS ARTICLE
Aspirin Poisoning Symptoms
The earliest symptoms of acute aspirin poisoning may include ringing in the ears (tinnitus) and impaired hearing. More clinically significant signs and symptoms include rapid breathing (hyperventilation), vomiting, dehydration, fever, double vision, and feeling faint.
The abnormal breathing caused by aspirin poisoning is usually rapid and deep. Vomiting may occur 3-8 hours after taking too much aspirin. Serious dehydration may occur from hyperventilation, vomiting, and fever.
Aspirin poisoning signs and symptoms can range from minor to severe.
When to Seek Medical Care
If minor symptoms of aspirin overdose are experienced, call the doctor who prescribed the medication to see if the medication should be stopped or the dosage reduced. Minor symptoms include ringing in the ears, dry mouth, and dizziness.
For all other symptoms, call 911, (the local emergency phone number or Poison Control) immediately. Also consider transporting the affected person directly to a hospital's emergency department for evaluation. Serious symptoms include the following:
Get emergency help immediately if any of the following symptoms occur with aspirin overdose:
Medically Reviewed by a Doctor on 5/17/2016
Hanan Al Hammadi, MD
Must Read Articles Related to Aspirin Poisoning
Patient Comments & Reviews
The eMedicineHealth doctors ask about Aspirin Poisoning:
Aspirin Poisoning - Patient Experience
Did you or a loved one suffer from aspirin poisoning? Please describe your experience.
Pain Management Resources
- Ease Pain From Psoriatic Arthritis
- Are You Ready for Back Surgery?
- Daily Habits to Ease Chronic Pain